Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Do Wellbutrin side effects fade away with time? - Online Doctor Chats

Date : 11-Apr-2014
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User:hi Im on wellbutrin xl 300ml and lamictal 100mg for depression for 7 weeks. I'm feeling more motivated and energized, and less obsessive about food, and my mood is lighter, but Im having some side effects: Insomnia which started right away, constipation which started in week 5, stiffness in neck, shoulder and hands which started yesterday. My questions are; Will the side effects go away? Should I change meds? I do like how im feeling on a whole.
Doctor:Hi
Doctor:The side effects will most likely go away
Doctor:You can wait for a few weeks and see how it goes
User:hello, Ive read that the insomnia does not go awa, my dr gave me seroquel. Do you think this is too many medsy
Doctor:if you don't see any improvement, then you can discuss with your treating psychiatrist about changing medicines
User:meds
User:ive tried other sleep aids and this is the only one that has worked but the sleep does not seem restoritive
Doctor:I am sure your doctor has a good reason to put you on 3 medicines for depression
Doctor:I can understand
User:i understand but i wanted a second opinion
Doctor:But if your insomnia and other side effects are getting worse, then it is time to consider lowering the dose of welbutrin
Doctor:Initially you might have required higher doses to achieve good results
Doctor:but now, since you are better, lower doses, carefully titrated should reduce the side effects
Doctor:it is a fine balance and it does take some to achieve that
User:Do you know if 150mg of wellbutrin is enough ofor the treatment of depression?
Doctor:Yes
Doctor:it can be enough
User:my hands are so stiff, its difficult to type
Doctor:the dose depends on how well you are doing
Doctor:if your do not have any depression and side effects are more prominant
Doctor:then it is time to lower the dose
Doctor:I would highly recommend you to request your doctor to lower the dose gradually
User:what is a healthy way to treat the constipation, eating high fiber hasnt helped and lots of liquid. The only thing that has helped just a little bit is laxatives and stool softners
Doctor:and fix a dose that is enough to keep you not depressed at the same time not causing too many side effects
Doctor:Laxatives are a good way along with stools softeners
User:ive read that taking laxatives reg. is dangerouse
Doctor:since the constipation is not due to lack of fiber, laxatives and stool softeners will be a better option
Doctor:not necessarily
Doctor:you can take the laxatives sparingly if you are worried
User:how often should I be going ?
Doctor:Lowering the dosage of your medicines will improve constipation as well
Doctor:Once a day to once in two days is sufficient
Doctor:If you don't pass stools at least once in 3 days, then we say you have constipation
User:okay thank you. Ill be seeing my dr thursday
Doctor:or if your stools are hard and difficult to pass we cal that constipation
Doctor:Sure
User:well that me for sure
Doctor:is there anything else I can help you with?
User:no thanks
Doctor:Okay
Doctor:Thanks for consulting me here
Doctor:have a good day ahead
Doctor:take care
Doctor:bye bye
User:bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor